neurontin withdrawl

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/2/2009 3:27 PM (GMT -6)   
I was on 2700 mg of neurontin; nine 300 mg per day.  The burning/tingling feeling that I experience on the top of head returned in early June.  I did not want to increase the dose once again as it has contributed to other problems I am experiencing -- weight gain and loss of bone density.  So my neuro had me taper down my dosage starting about 3 1/2 weeks ago.  I cut the neurontin by 900 mg the first five days and another 900 the next five days.  I have not taken any for 13 days.
 
On the plus side I have lost 12 pounds.  On the negative side, I have experienced constant nausea, stomach pains, hot flashes, and dizziness.  The burning has not gotten worse.  My neuro had me try evalil (spelling), but I quit taking it after five days as I felt worse.
 
My advice to all of you: neurontin is a very addictive drug.  I am pretty sure my neuro had me taper off if it too quickly.
Barb/mystery reader
Diagnosed April 2007
 


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3538
   Posted 8/2/2009 8:37 PM (GMT -6)   
Wow!  Good to know!  Congratulations on the 12 pounds! 
 
I hope you find some relief soon!  That sounds miserable. Could you be flaring?   It is nice to see you here again! 
Gretchen  ~  diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 8/4/2009 5:26 PM (GMT -6)   
Hey Barb,
Nice to see you. Geesh thats pretty scarey stuff huh? Wow, i'm sorry u are feeling so yucky. Hopefully it'll pass. Never heard of that other drug he had u on. Wow Barb, sorry u still havent found any relief.
Miss You,
Lynn
Dx MS December, 2006
Started Tysabri March, 2008
Zanaflex as needed
Cymbalta


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/4/2009 9:05 PM (GMT -6)   
Thanks Lynn! Hope you are doing well.

I spelled it incorrectly. It is elavil -- I think. I may have to consider lyrica, but hoping that I can avoid another new drug for now.
Barb/mystery reader
Diagnosed April 2007
 


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 8/5/2009 8:59 PM (GMT -6)   
Hi Barb,
Just an fyi. When i was on neurontin, i had an allergic reaction to it. So then the neuro gave me the Lyrica to try, however he said it has the "same chemical makeup" as neurontin and i probably would have the same problem with it and i did. So i couldn't take it. I actually felt better on the neurontin but i had to stop. Find out from him before you go ahead with it. I hate to see you get sick again. See what he says regarding this "same chemical makeup: thing. You know how docs seem to know it all sometimes and my track record w/ doctors sucks so i have a hard time believing anything they say. Just wanted to let you know about this.
Good Luck
Lynn
Dx MS December, 2006
Started Tysabri March, 2008
Zanaflex as needed
Cymbalta


BlackFriday
New Member


Date Joined Aug 2009
Total Posts : 1
   Posted 8/22/2009 9:12 AM (GMT -6)   
I had a terrible reaction to Lyrica - lips and tongue swelled and I could hardly speak (after only 2 pills!)... but am able to take neurontin so far... I am now on 600mg 3 times per day... (after a slow work up to this amount). It worked well at first for my fibro - but now not so much - I am sure that they will continue to increase the amount and that kind of scares me - as my last ct scan showed I have "lesions" in my liver... I am wondering if the neurontin has caused this! :(

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/22/2009 12:32 PM (GMT -6)   
Well, I have finally gotten over the neurontin withdrawl.  It took about 5 weeks to get over the nausea.  At this point, I am not going to try lyrica.  I did not really have any problems (other than wieght gain) while on neurontin; it just lost its effectiveness.  I have recently read that anti seizure medications ( both neurontin and lyrical are classified as such) may result in a loss of bone density.  Since I have been dx with osteropenia, I would like to avoid them.   Steriods also cause a loss of bone density. 
Barb/mystery reader
Diagnosed April 2007
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 6:20 PM (GMT -6)
There are a total of 2,883,910 posts in 316,441 threads.
View Active Threads


Who's Online
This forum has 157568 registered members. Please welcome our newest member, Margo78.
462 Guest(s), 16 Registered Member(s) are currently online.  Details
Crispix, Doggiedo, Casa11, dacarte3, Jackiema44, Skypilot56, Ljm2014, eeagle, WalkingbyFaith, NiceCupOfTea, TxBart, InTheShop, olsky, xy123, NotQuiteAntonio, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer